Friday, October 30, 2009

Long Night...

I had a little bit of a headache before I went to bed last night, so the hubby suggested I take an Excedrin. I didn't really want to take any medication, because I really just don't like to. Knowing that most headache medication has heavy amounts of caffeine in it, I asked him how much was in it. The Hubs says, "It's caffeine free." It didn't sound right to me when he said it, but I figured he had just seen it on the bottle. So, I complied and took ONE Excedrin. About 30 minutes later I felt this tiny explosion in my stomach, with severe nausea following after. I rolled around in bed for about an hour, very uncomfortable, not sure if I needed to throw up and completely jealous of the Hubs because had already fallen into a deep sleep. I finally got out of bed around 12:30, and went to the bathroom to see if I could make something happen. I got nothing. I decided I would go read the label on the Excedrin bottle. Once I realized I was very dizzy, my heart was racing pretty fast, and I felt a little light headed...I knew the Excedrin was to blame.

Here is what the Warning label read:
Reye's syndrome: Children and teenagers who have or are recovering from chicken pox or flu-like symptoms should not use this product. When using this product, if changes in behavior with nausea and vomiting occur, consult a doctor because these symptoms could be an early sign of Reye's syndrome, a rare but serious illness.

Allergy alert: Aspirin may cause a severe allergic reaction, which may include:
• hives • facial swelling • asthma (wheezing) • shock

Liver warning: This product contains acetaminophen. Severe liver damage may occur if you take:
• more than 8 tablets in 24 hours
• with other drugs containing acetaminophen
• 3 or more alcoholic drinks every day while using this product

Stomach bleeding warning: This product contains a nonsteroidal anti-inflammatory drug (NSAID), which may cause stomach bleeding. The chance is higher if you:
• are age 60 or older
• have had stomach ulcers or bleeding problems
• take a blood thinning (anticoagulant) or steroid drug
• take other drugs containing an NSAID (aspirin, ibuprofen, naproxen, or others)
• have 3 or more alcoholic drinks every day while using this product
• take more or for a longer time than directed

Caffeine warning: The recommended dose of this product contains about as much caffeine as a cup of coffee. Limit the use of caffeine-containing medications, foods, or beverages while taking this product because too much caffeine may cause nervousness, irritability, sleeplessness, and, occasionally, rapid heart beat.


Reading all of this made me wonder why in the world do we take stuff like this? I was on the internet at 1:30 this morning re-searching Reye's Syndrome and all the bad stuff that could be wrong with me! Had I started throwing up, I probably would have called a doctor, because my tummy was hurting that bad! Once I got up, came in the living room, and sat up for a while, my tummy eased off. I headed back to bed around 2:30 or 3:00 a.m. The Hubs had spread out completely across my bed, oblivious to everything that had been going on with me for the previous 4 hours. I crawled in the bed, closed my eyes, waited for my heart to stop racing, and finally went to sleep.

I still don't feel "right" this morning. I probably won't be worth much today. It's cloudy outside anyway. Perhaps I'll take a nap. I need to be well rested for tomorrow. We are going to Clemson for the first part of the day, and then brining Bree back home to go "trick or treating". I've been working with her on saying, "Trick or Treat" but I haven't had any luck. I think she can say it, she just won't to spite me. She's been doing that a lot lately; giving me a hard time just to be mean. Anyway, Bree is going to be a Clemson cheerleader for Halloween! It was an outfit she got for her 1st birthday, and she is just now able to wear it. It saved us money on buying her a costume this year, and she is super cute in it.

What are you dressing your kids/family up like?

I hope you all have a spooktacular weekend, and BE SAFE!. Try to not to eat a lot of candy. Remember that the average American Woman gains 10 to 15 pounds over the Holiday season, and it all begins with Halloween. Damn those "Fun Size" candy bars! :)

Image and video hosting by TinyPic

P.S I made a Facebook page for this blog, so if you want to go and "Be a Fan" click here & join!

6 comments:

Brandy said...

I'm so sorry that you had to deal with that! I have acid reflux and some nights are just awful

Samantha said...

It was horrible. I can now add Excedrin to the list of meds I can't take. I'll put it right next to Midol, since it does the same thing to me, just w/out the tummy ache.

our b life said...

Gosh that sounds really crappy. I hope you are feeling much better by tomorrow.

Samantha said...

I hope so too...it's nearly been 24 hours since I've taken it, and I'm almost back to feeling normal again. Just sleepy now from the lack of sleep I got last night. I have never had an aspirin to do that to me. Strange.

MrsM said...

YUCK! I'm sorry it went so bad with the Excedrin. That's why I never take anything stronger than Tylenol unless they give it to me while I'm IN the hospital. I came home from gallbladder surgery with my abdomen all sliced up, took two extra strength Tylenol and called it good-all other meds freak me out because of the side effects.

I just got costumes today-Baby Bug is going to be a bumble bee and Monkey is going to be a skeleton (with a funny face, not a scary face...he picked it because of his current fascination with the skeletal system). Monkey's good with saying Trick or Treat. Baby Bug is only 20 months so she can't say it yet, but she can tell you that she is a bee and will tell you that a bee says BUZZ BUZZ. She's so cute!

The Bean is only 5 months, so she will be inside. She's going as a baby LOL.

Samantha said...

I can take Advil no problem, tends to work better than Tylenol for me, but I have never had that kind of a re-action to aspirin before. I don't know what the deal was...but I won't be doing it again!

I do hope that you'll have all sorts of pictures to share on your blog of your kiddies in their costumes! Can't wait to see them!